I have had similar symptoms, but not from the fibro.....more from the degerative arthritis and herniated discs. Fibro for me is more an allover achiness, constant tiredness, PAIN, and feeling as if I constantly have a severe case of flu or mononucliosis. Pain in fibro is amplified as nerves are extra sensitive. I also get alot of viruses very easily.
She doesn't have the allover aches or constant tiredness or flu like symptoms. She did mention pain in the joints. But what bothers her most is the electrical/tingling feeling. That sensation is what I'm wondering if people with Fibromyalgia have.
No. I do not get the sensation that you are describing. I am not an expert or doctor but I think she should look into a doctor for a spine issue or a neurologist for ms. The people on the ms forum have a lot electricity type symptoms.
I'm not a doctor, but I do have fibro and I have the same symptoms. I hate the tingling and burning pain! I've tried several different fibro meds but didn't like the way they made me feel. So, for now, I just take ibuprofin and use ice packs. I love the ice packs! I hope this helps.
The nerve pain from fibro can cause a numerous amount of probs, not always the same for all people. The test for fibro is that they rule out other problems and if she tests positive to the trigger points that can be found all over the body. Now that I think back, and somedays that is very difficult as my brains cognitive abilities are decreased to what alot of docs and patients call a fibro fog. Sometimes the increased nerve activity and pain cause difficulties for the brain to process correctly and at times I even have difficulties with speech. Lyrica (nerve pain med) is often helpful for fibro, but need to find her a good doctor that first believes in fibro becuz there r lots of docs who dont....and if u can get her to a rheumatologist as fibro falls into the rheumatoid family. I pray that all turns out ok. But definitely need to see the rheumie and a good chronic pain specialist
Sometimes low dose Neurontin can help people. Do avoid the high doses, because that's when it becomes a problem. Lower doses don't seem to carry the risks I know about.
Some supplements that help with parasthesia and peripheral neuropathy, which are common with fibro are: alpha lipoic acid and Acetyl L Carnitine. If you use the latter, make absolutely sure your doctor is aware and approves of it. These are antioxidants. Alpha lipoic acid seems to bother my doctor a lot less, and I've never seen warnings for alpha lipoic acid, but I have seen warnings for Acetyl L Carnitine, so if you take these supplements, make sure you discuss it with your doctor.
Thank you so much for the info. Her regular doctor sent her to pain management and the pain management wanted to dose her up to eventually 3000mg of gabapentin. At 900mg a day she started to feel as though she had a helmut on her brain. When she told the dr. that, he said she need to see a shrink. She is no longer with that pain management dr. or taking Gabapentin.
Actually gabapentin, or neurontin, isnt that bad, but I couldnt take it....helmet on head....pressure in head on nerves etc....i get that with the fibro...migrianes sometimes cause that sensation...feel like ur head is going to explode....but the bands around head or helmet feeling of pressure on outside is more tension headache....caused from nerves etc...lyrica is a good alternative drug for fibro. Hope she finds a good doc soon. A Rheumatologist could help.
I do have those symptoms with fibro but they are not the main symptoms I have with the condition. It is definitely important to rule out any and all other possibilities before calling it fibromyalgia.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.